# SDR USAASB02216

- Difficulty date: December 6, 2002
- Submitted: January 2, 2003
- Operation: Air carrier
- Aircraft: N404US
- Make and model: Boeing 737401
- Aircraft serial: 23886
- Engine: Cfmint CFM563B2
- Engine time: 38,785 hours
- System (JASC): 7320 · Fuel Controlling System
- Part: Sensor
- Part number: 9334M96P02
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 38,785 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON NORMAL DESCENT, CREW REPORTED A THUMPING NOISE COMING FROM THE NR 1 ENGINE, SOUNDING LIKE COMPRESSOR STALLS.  COMPRESSOR STALLS BECAME PROGRESSIVELY WORSE AS RPM BECAME LOWER ON THE ENGINE.  FLIGHT LANDED WITHOUT INCIDENT.  THE ENGINE WAS NOT SHUT DOWN AND NO EMERGENCY DECLARED.  MAINTENANCE REMOVED AND REPLACED NR 1 ENGINE COMPRESSOR INLET TEMPERATURE SENSOR.  RAN ENGINE.  NO COMPRESSOR STALLS AND NO THROTTLE SPLIT THROUGH OUT POWER RANGE WAS NOTED.  NO LEAKS NOTED.  AIRCRAFT OK FOR SERVICE.
